# SDR 2002FA0000449

- Difficulty date: April 4, 2002
- Submitted: April 4, 2002
- Operation: General aviation
- Aircraft: N959SD
- Make and model: Doug 600N
- Aircraft serial: RN019
- Aircraft time: 2,193 hours
- System (JASC): 5530 · Vertical Stabilizer
- Part: Stabilizer
- Part number: 600N38001
- Condition: Cracked
- Location: Tail
- Part time: 2,193 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSPECTION WE FOUND THE UPPER AND LOWER VERTICAL STABILIZERS TO HAVE CRACKS IN THE MOUNTING BORE EMANATING FROM THE BOLT HOLES THAT ATTACH THE STABILIZERS TO THE TORQUE TUBE.THE BORE HAS A CASTED LOOKING FITTING FOR EACH OF THE TWO MOUNTING BOLTS AND APPEARS TO BE A PLASTIC OR COMPOSITE TYPE MATERIAL. IT IS THIS CASTING THAT IS CRACKED, BOTH UPPER AND LOWER IN SOME CASES. WE HAVE NOTIFIED MDHI AND HAVE ORDERED REPLACEMENT STABS.
